Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Jan 10, 2016, 9:36 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2016, 9:36 AM EST (14:36 UTC)
- Expired
- Jan 10, 2016, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
222 WHUS72 KTBW 101436 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 936 AM EST SUN JAN 10 2016 ...WINDS AND SEAS WILL INCREASE BEHIND A COLD FRONT... .WINDS AND SEAS WILL BUILD BEHIND A COLD FRONT TODAY. GMZ850-870-873-110300- /O.NEW.KTBW.SC.Y.0003.160110T1436Z-160111T0300Z/ COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- 936 AM EST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
889 WHUS72 KTBW 110255 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 955 PM EST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY EXPIRES AT 10 PM... .WINDS ACROSS THE WATERS ARE DIMINISHING. GMZ850-870-873-110400- /O.EXP.KTBW.SC.Y.0003.000000T0000Z-160111T0300Z/ COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- 955 PM EST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... WINDS AND SEAS WILL CONTINUE TO DIMINISH OVERNIGHT BUT SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION AS WINDS WILL BE BETWEEN 15 AND 20 KNOTS. $$ HTTP://WWW.WEATHER.GOV/TAMPABAY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 3:42 AM EST, 5 hours 54 minutes earlier.
Area forecast discussion, Jan 10, 3:42 AM EST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
342 AM EST SUN JAN 10 2016
.SHORT TERM (TODAY - SUNDAY)...
THE COLD FRONT THAT CAUSED WIDESPREAD SHOWERS AND THUNDERSTORMS
SATURDAY AFTERNOON AND EVENING IS FINALLY STARTING TO WORK EAST
ACROSS THE FORECAST AREA EARLY THIS MORNING...WITH A FEW ISOLATED
SHOWERS ALONG THE FRONTAL BOUNDARY CONTINUING TO MOVE ONSHORE.
SOME OF THESE SHOWERS WILL LINGER THROUGH THE MORNING...MOSTLY
OVER SOUTHWEST FLORIDA WHERE THE MOISTURE PROFILE REMAINS THE
MOST FAVORABLE...BUT RAIN FREE CONDITIONS SHOULD BE ABLE TO TAKE
HOLD BY THIS AFTERNOON AS COOLER AND DRIER AIR SETS IN. SURFACE
HIGH PRESSURE WILL BUILD INTO THE NORTHERN GULF TODAY AND
TONIGHT...COMPRESSING THE PRESSURE GRADIENT AND PRODUCING SOME
BREEZY NORTHWEST WINDS ACROSS THE FORECAST AREA TODAY. THE BREEZY
WINDS WILL CREATE 2-4 FOOT SURF ALONG AREA BEACHES...CONTRIBUTING
TO A HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING.
COOLER AIR WILL BEGIN TO FILL INTO THE NORTHERN HALF OF THE FORECAST
AREA TODAY...WITH HIGHS TOPPING OUT IN THE MID TO UPPER 60S ALONG
AND NORTH OF THE INTERSTATE 4 CORRIDOR...THOUGH SOUTHWEST FLORIDA
WILL STILL SEE A FAIRLY WARM AFTERNOON WITH MAX TEMPERATURES AS HIGH
AS THE UPPER 70S. HOWEVER...COLD AIR ADVECTION OVERNIGHT WILL
CONTINUE THE COOLING TREND FOR THE ENTIRE AREA TONIGHT...WITH
LOWS RANGING FROM THE MID TO UPPER 30S OVER THE NATURE COAST...TO
THE MID 50S OVER SOUTHWEST FLORIDA. BY MONDAY...SURFACE HIGH
PRESSURE CENTERED OVER THE MISSISSIPPI RIVER DELTA WILL BE
EXTENDING ALL THE WAY INTO THE FLORIDA PENINSULA...RESULTING IN A
MILD AFTERNOON WITH HIGHS IN THE UPPER 50S AND 60S UNDER NORTH
WINDS AND MOSTLY SUNNY SKIES.
.LONG TERM (MONDAY NIGHT - SATURDAY)...
A VERY ACTIVE AND PROGRESSIVE SOUTHERN STREAM WILL CONTINUE ACROSS
THE CONUS DURING THE LONG TERM PERIOD. A SHORT WAVE TROUGH WILL MOVE
ACROSS THE NORTHERN PENINSULA ON TUESDAY WITHIN THE ZONAL FLOW
ALOFT. SOME SHOWERS (POPS 20-30 PERCENT) WILL BE POSSIBLE ACROSS THE
SOUTH CENTRAL PORTIONS OF THE FORECAST AREA WITH THIS FEATURE WHERE
THE DEEPEST MOISTURE WILL RESIDE...OTHERWISE NOTICEABLY COOLER DRY
WEATHER IS EXPECTED THROUGH WEDNESDAY NIGHT AS A REINFORCING AREA OF
HIGH PRESSURE BUILDS IN OVER THE SOUTHEASTERN STATES AND NORTHERN
GULF COAST. TEMPERATURES WILL RUN SOME 5 TO 10 DEGREES BELOW NORMAL
WITH OVERNIGHT LOWS RANGING FROM THE UPPER 30S TO AROUND 40 ACROSS
THE NATURE COAST...LOWER TO MID 40S CENTRAL INTERIOR...AND UPPER 40S
TO LOWER 50S SOUTH...WITH DAYTIME HIGHS IN THE LOWER TO MID 60S.
DURING THURSDAY AND FRIDAY ANOTHER SHORT WAVE TROUGH MOVING EASTWARD
ACROSS NORTHERN MEXICO/SOUTHERN TEXAS WITHIN THE ACTIVE SOUTHERN
STREAM WILL RESULT IN CYCLOGENESIS OVER THE WESTERN GULF WITH
INCREASING RAIN CHANCE LIKELY THURSDAY INTO FRIDAY AS THIS SYSTEM
APPROACHES FROM THE WEST. THE GFS/ECMWF ARE IN FAIR AGREEMENT WITH
THE OVERALL UPPER AIR PATTERN...BUT CONTINUE TO DIFFER WITH THE
PLACEMENT/INTENSITY AND TIMING OF THE SURFACE LOW DEVELOPMENT
ASSOCIATED WITH THIS SYSTEM...SO CONFIDENCE IN ANYONE SOLUTION
REMAINS ON THE LOW SIDE TODAY. GIVEN THIS WILL ONLY ADVERTISE A SLOW
INCREASE IN POPS (30 TO 40 PERCENT RANGE) DURING THIS TIME FRAME AND
WAIT TO SEE IF BETTER CONTINUITY DEVELOPS AMONG THE MODELS IN THE
COMING DAYS. WITH THE MODELS SHOWING FAIRLY IMPRESSIVE DYNAMICS AND
WIND FIELDS ACCOMPANYING THIS SYSTEM A POTENTIAL FOR SOME SEVERE
WEATHER WILL BE POSSIBLE...SO WILL NEED TO KEEP A CLOSE EYE ON
THIS DEVELOPING STORM SYSTEM DURING THE COMING DAYS.
ON SATURDAY ANOTHER UPPER LEVEL TROUGH/SHORT WAVE OVER THE SOUTHERN
PLAINS WILL HELP TO INDUCE ANOTHER SURFACE LOW OVER THE LOWER
MISSISSIPPI VALLEY AND NORTHERN GULF COAST REGION. AS THE LOW
DEVELOPS A WARM FRONT WILL LIFT NORTH THROUGH THE PENINSULA DURING
THE DAY. DEEPER MOISTURE WITHIN THE WARM SECTOR WILL SUPPORT
INCREASING CHANCES FOR SHOWERS ACROSS THE FORECAST AREA. SIMILAR TO
THURSDAY AND FRIDAY SYSTEM SIGNIFICANT DIFFERENCES EXIST BETWEEN THE
GFS AND ECMWF WITH THE HANDLING OF THIS SYSTEM WITH THE ECMWF
KEEPING THE AFOREMENTIONED SURFACE LOW WELL TO THE NORTH AND THUS
REFLECTS MUCH DRIER CONDITIONS COMPARED TO THE GFS WHICH DEPICTS
MUCH HIGHER RAIN CHANCES. GIVEN THESE DIFFERENCES WILL DEPICT SLIGHT
CHANCES (POPS 20 PERCENT) FOR SHOWERS FOR NOW...BUT MUCH HIGHER POPS
MAY NEED TO BE INTRODUCED IN FUTURE FORECASTS IF THE EURO TRENDS
CLOSER TO THE WETTER GFS SOLUTION IN THE COMING DAYS.
AFTER A PERIOD OF BELOW NORMAL TEMPERATURES DURING THE FIRST HALF OF
THE WEEK TEMPERATURES WILL MODERATE BACK TO NEAR OR SLIGHTLY ABOVE
NORMAL DURING FRIDAY AND SATURDAY AS THE FLOW BECOMES SOUTH TO
SOUTHWESTERLY.
&&
.AVIATION...
AREAS OF MVFR AND LOCALLY IFR CEILINGS AND VISIBILITIES WILL
GRADUALLY LIFT OUT THROUGH MID MORNING...THOUGH PATCHES OF MVFR
CEILINGS MAY LINGER UNTIL AROUND NOON. VFR CONDITIONS WILL THEN TAKE
HOLD DURING THE AFTERNOON AND EARLY EVENING...UNDER NORTHWEST WINDS
BECOMING BREEZY AT TIMES.
&&
.MARINE...
A TIGHT PRESSURE GRADIENT BETWEEN THE COLD FRONT PASSING THROUGH THE
COASTAL WATERS EARLY THIS MORNING AND HIGH PRESSURE FILLING IN FROM
THE NORTHWEST WILL PRODUCE BREEZY NORTHEAST WINDS AND SEAS TODAY.
SMALL CRAFT EXERCISE CAUTION CONDITIONS ARE EXPECTED THROUGH LATE
THIS AFTERNOON...BEFORE WINDS BEGIN TO SUBSIDE OVERNIGHT. HIGH
PRESSURE WILL THEN KEEP GENERALLY BENIGN MARINE CONDITIONS IN PLACE
THROUGH AT LEAST MID WEEK.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS TODAY. COOLER AND DRIER AIR WILL FILL INTO
THE REGION DURING THE FIRST HALF OF THE WEEK...WITH RELATIVE
HUMIDITY PERCENTAGES DROPPING INTO THE LOW 30S FOR A FEW HOURS IN
SOME LOCATIONS MONDAY AND TUESDAY AFTERNOON. HOWEVER...ERC VALUES
ARE EXPECTED TO REMAIN LOW...SO RED FLAG CONDITIONS LOOK TO BE
UNLIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 70 47 62 47 / 10 0 0 10
FMY 77 53 69 52 / 40 0 0 20
GIF 72 46 66 46 / 10 0 0 10
SRQ 71 51 64 48 / 10 0 0 10
BKV 68 40 61 38 / 10 0 0 10
SPG 70 51 62 51 / 10 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK FROM 7 AM EST THIS MORNING THROUGH
THIS EVENING FOR COASTAL CHARLOTTE-COASTAL
HILLSBOROUGH-COASTAL LEE-COASTAL MANATEE-COASTAL
SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...18/FLEMING
LONG TERM...57/MCMICHAEL
DECISION SUPPORT...57/MCMICHAELHazardous weather outlook, Jan 10, 5:04 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 504 AM EST SUN JAN 10 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-111015- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 504 AM EST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... AN INCREASING NORTHWEST WIND FLOW IN THE WAKE OF A COLD FRONT WILL HELP TO BUILD SURF INTO THE 2 TO 4 FOOT RANGE ALONG AREA BEACHES TODAY. THE INCREASING ONSHORE FLOW COMBINED WITH INCREASING SURF WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH EARLY TONIGHT. ...MARINE IMPACTS... WINDS AND SEAS WILL INCREASE OVER THE GULF WATERS TODAY AS A COLD FRONT MOVES SOUTH THROUGH THE REGION. NORTHWEST WINDS INCREASING INTO THE 15 TO 20 KNOT RANGE COMBINED WITH SEAS BUILDING INTO THE 3 TO 5 FOOT RANGE WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY AS ANOTHER STORM SYSTEM AND ATTENDANT COLD FRONT APPROACHES FROM THE WEST. ...EXCESSIVE COLD IMPACT... A MUCH COLDER AND DRIER AIR MASS WILL OVERSPREAD THE REGION LATER TODAY THROUGH TUESDAY IN THE WAKE OF A COLD FRONT. THE COLDER AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE MID AND UPPER 30S ACROSS THE NATURE COAST...WITH SOME NEAR FREEZING TEMPERATURES POSSIBLE OVER LEVY COUNTY BY EARLY TUESDAY MORNING WITH LOWS FALLING INTO THE LOWER TO MID 40S ACROSS WEST CENTRAL FLORIDA AND UPPER 40S TO LOWER 50S ACROSS SOUTHWEST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:06 PM EST | Special Weather Statement | TBW | Highlands | 54 min |
| Jan 9, 7:15 PM EST | Severe Thunderstorm Warning | TBW | Lee | 30 min |
| Jan 9, 7:32 PM EST | Tornado Warning | TBW | Lee | 28 min |
| Jan 9, 8:04 PM EST | Special Weather Statement | TBW | Lee | 56 min |
| Jan 10, 3:25 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 19 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.